4 doctors weighed in:
I've taken atenolol 4 years. My doc changed that to metoprolol 30 days ago. Now I cannot lose weight and am gaining. Could the metoprolol cause this?
4 doctors weighed in

Dr. Ryan Cooley
Internal Medicine - Cardiology
1 doctor agrees
In brief: Yes
Metoprolol crosses the blood-brain barrier exerting central nervous effects.

In brief: Yes
Metoprolol crosses the blood-brain barrier exerting central nervous effects.
Dr. Ryan Cooley
Dr. Ryan Cooley
Thank
Dr. Alvin Mathew
Internal Medicine
1 doctor agrees
In brief: Unlikely
If the dose is equivalent, it's not the change in the medication that's causing the weight gain, especially since you have been with this drug class for the last 4 years.

In brief: Unlikely
If the dose is equivalent, it's not the change in the medication that's causing the weight gain, especially since you have been with this drug class for the last 4 years.
Dr. Alvin Mathew
Dr. Alvin Mathew
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors